Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes mild elevation of liver enzymes?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2013
Answered : 906 Questions
Question
Thank you for taking the time to read my question! I am seeking information regarding information I received from the doctor. I cannot specifically figure out how to sum my inquiry into one question.


On 3/26/15 I went to a new doctor because of the symptoms below:

Nausea - For the last 2 or 3 months I have frequently been feeling nausea. I will wake up out of my sleep with this feeling for hours. Rarely I will actually throw up ( I estimate 7 times in the last 3 months). The feeling will hit me out of no where and last a few minutes to a few hours.

Sharp Pain - The day I went to the doctor I had a pain in my chest. (I have not felt this pain since)

Strange Stools - I have frequently been using the bathroom more than 4 times a day. The stool will vary in color sometimes green. It is still formed and is not diarrhea. This has been going on for around a month.


The doctor had me take a pregnancy test which came out negative. She then explained that the strange stools can be my stomach still settling from a stomach virus I had a few months ago. The nausea could be stress related. She had me take a blood test also. I received a call on 3/27/15 stating that my blood work came out fine except that my liver enzymes were high. She stated that they were not high enough to indicate anything was wrong with my gallbladder but that if I received anymore pain to go to the ER, or call the office. She also prescribed me something for the nausea. At the time I did not think quickly enough to ask the doctor the below questions

1. Why would my enzymes be high?
2. What do I need to do to lower them?
3. What happens if they remain high?
4. Do I need to be tested again to see if they remain high?
5. Are the enzymes the reason I have been feeling so nauseous?
6. Should I be concerned about my stools after a certain point?

I called the doctor back to ask these questions and no one ever called me back. I called again today but once again have not received a call back.


I have other symptoms that I wonder are contributing to a larger problem that I did not think to mention to the doctor because I didnt think they were related, and they are embarrassing.

Bladder - Frequently having to use the bathroom I wake up multiple times in the night. At times I will leak when moving to fast, coughing, laughing, sneezing. Sometimes my bladder will fill so quickly that I will leak when getting up to go to the rest room. This has been going on for around 6 months.

Blood - VERY RARELY once every 6 months or so when I wipe after a stool I will notice blood. Never in the toilet just on the paper. I once went to ER because of it around 5 years ago and they said nothing was wrong.


I will wake up either with the urge to use the bathroom badly, or feel really nauseous almost every day.



I am 24 years old
I currently weigh 272 pounds
I am 5"5
I rarely drink maybe a glass a month.
I do not smoke.
I have no drug use.


Summary of Medical History:

Surgery's:

I had my Tonsils removed around 2002
I had my wisdom teeth out in 2014

Medical History:

I have been on various medications off and on for migraines, depression, anxiety and insomnia for the last 8 years.

Eye Condition (Optical Nerve in right eye never developed)



Sibling

- Allergies (Brother)
- Oppositional Difant Disorder (Brother)
- Substance Abuse (Brother)
- Tabaco Use (Brother / Sister)

Materinal Family History

- Skin Cancer (Grandmother)
- Arthritis (Grandmother / Grandfather)
- Depression (Mother)
- Diabetes Type 2 (Grandfather)
- Heart Disease (Grandmother/Grandfather)
- High Blood Pressure (Grandmother/Grandfather)
- High Cholesterol (Grandfather)
- Skin Cancer (Grandmother)
- Substance Abuse (Mother - Sober for 15 years)
- Tabaco Use (Mother / Grandmother / Grandfather)
- Hepatitis C (Mother - has been cured for 3 years)

Paternal Family History * I am unsure of any of his family medical history

- Arthritis (Father)
- Diabetes Type 2 (Father)
- Alcoholism (Father)
- Substance Abuse (Father)
- Tabaco Use (Father)
- Hepatitis C (Father)
Posted Mon, 20 Apr 2015 in Digestion and Bowels
 
 
Answered by Dr. Swarnava Dattagupta 2 hours later
Brief Answer:
mild elevation of liver enzymes are not significant

Detailed Answer:
Hello.
Thank you for posting your query in healthcaremagic.com.
This is Dr. Swarnava Dattagupta answering your query.

I understand your concern.
And thank you for your detailed history.
Sometimes a detailed history helps a lot.

But I did not understand what exactly do you want to know. I am answering the liver enzyme related questions below. You can ask me further questions.

Liver enzymes are markers of liver injuries. But if they are mildly elevated only, it does not indicate liver dysfunction. You can take ursodeoxycolic acid 150 mg twice daily for 15-30 days and get a repeat LFT done after a month. Please get it prescribed by your doctor. If it is normalized, no problem. Otherwise, further management will be required. Nausea can be because of that, also indigestion etc can be causes. I usually suggest my patients with similar complaints tablet Pantoprazole-domperidone once daily for 15 days. For stool, you can take lactobacillus supplements for a month. And together with this, I also suggest normaxin-RT tab twice a day for 10 days. It will normalise the stool. Please note that all these are prescription drugs to be taken under the supervision of your primary physician.

For the bladder control, you need to see an urologist for better management.

Also do the following-

Get an ECG done.
Get an USG whole abdomen done.
Get a stool for OBT (Occult Blood Test) done.

You can consult your doctor for the above prescription and advice.
Follow the above.
Get back with the reports.

Hope I have answered your question.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor